Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Cyst on eyelid, headache, stiff neck, blurred vision and dent on forehead. Could it be an infection?

Answered by
Dr.
Dr. Manoranjan Chowhan

Radiologist, Nuclear Medicine

Practicing since :1991

Answered : 103 Questions

default
Posted on Mon, 4 Feb 2013 in General Health
Question: I recently had a myocardial perfusion scan, But also had a cyst on my left eyelid and one underneath the lid. the cyst has been there now for about 10 weeks, but after the perfusion scan i started experiencing headaches and a dent has appeared on my forehead. with the headaches i get a stiff neck, signs of pressure behind my eyes, cheeks and nose. I also feel like my vision is blurry or shaky in my left eye. what can be causing this? could it be an infection caused by the cyst?
doctor
Answered by Dr. Manoranjan Chowhan 7 hours later
Well, let me explain you that:

If you had a cyst underneath the lid, the cyst will not in any way, change after myocardial perfusion scan.
Myocardial perfusion scan is a scan in which a radiotracer (tiny amount) is injected intravenously and that is totally innocuous as far as the same is concerned.

This has a radiation associated but has never been associated with any other side effect.

Regardless of any of the molecule that is injected, they may produce sometimes rarely mild symptoms like headache or allergic reaction e.g. itching etc (that too very rare). However, these kind of symptoms disappear in a day or two but the symptoms that you mentioned like pressure behind eyes, cheek and nose (if the same last more than 48 hours, the same is not due to myocardial perfusion scan).

Therefore, you need to consult your personal physician to rule out other causes responsible for these symptoms.

Let me know if you have further concerns.
Dr Chowhan

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Manoranjan Chowhan 18 hours later
I sent a follow up question already but i haven't received a reply yet, im not sure if it was sent?
I have showed my GP who has not been helpful at all, I got sent for a blood test for a full blood count and ESR. That came back normal, but can I still have an infection causing the dent? the dent in on the left hand side of my forehead and is quite big
(20 pence piece) its quite tender there and the headaches come from there sometimes and are dull. All the other symptoms in my previous message still happen. What can cause this?
doctor
Answered by Dr. Manoranjan Chowhan 7 hours later
I do not see any follow-up question.

As regards the problem, I already have replied. Please read the same carefully and you will understand.
Again, I am emphasizing the fact that the symptoms you mentioned is not caused due to myocardial perfusion scan.

Note that the headache associated with Myocardial perfusion scan specially occurs if along with Myocardial perfusion scan you have been injected Inj Adenosine(or Dypiridamole) if you failed to do stress (you did not mention the procedure done during myocardial perfusion scan).

As if myocardial perfusion is done (includes stress and rest component and if you failed to carry out stress TMT the Doctor might prefer to carry out pharmacological stress. There they might inject vasodilator eg Inj Adenosine or Dypiridamole) that may cause headache that only is transient (gets relived after XXXXXXX 6 to 12 hours of injection even without any medicine taken to treat headache).


For other symptoms (unrelated to myocardial perfusion scan), you need to consult a specialist at your place.
Dr Chowhan

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Adenosine

doctor1 MD

I've had PSVT since I was 18 yo. I am now 72 and episodes are becoming more frequent but less severe and less sustained. Have had needed cardioversion with Adenosine 4 times. All tests were normal but can't find a trigger. Can r/o excess caffeine...

doctor1 MD

so I've been diagnosed with PSVT, I just had another attack on dec 3rd and my heart rate goes from normal to 230 and it takes adenosine injection to slow it down. Is it serious enough to have an ablation done? I have had a consult for one. I have normal blood pressure but high cholesterol that is controled with medicine, I am 51, do not smoke or drink

doctor1 MD

i have had psvt for 5 years now, but i just got diagnosed with it last week. my heart rate went up to 245bpm and i had to have 6mg of adenosine to make it stop. it used to only last for 30 seconds to a minute, but now it just doesnt stop. i had it happen again today and i was able to stop it on my own by pushing my stomach muscles down (thankgod). adenosine was a terrible experience and i wish to never have it again. anyways im only 18 and i was wondering if this is just going to worsen with time? and why did it happen twice in two weeks when it normally happens once every 6-12 months? it scares me a lot and i just want it gone :(

doctor1 MD

I m 42 years & have been having tachycardia since years which was undetected.i had to be hospitalized 3 & half years ago & had 2 take 2 shots of 6mg adenosine to get my pulse to normal.thereafter the 2-D test revealed the problem.last week i had to once again be hospitalized for a few hours since Calaptin40 (2 tablets) were ineffective.Now i am on CalaptinSR 120.MY Bp is normal.Can stress trigger off this problem?

doctor1 MD

Hello, I have been not feeling well for about 2 weeks. General malaise . Last Friday my heart rate was very rapid (160 bpm) I was sweating and had chest pain . and I sustained this for 2 hours. I was sent to the hospital by ambulance. I received 2...

doctor1 MD

Hi Dr., One of my collegues father aged 52yrs had been recently admitted in hospital in Sep for PSVT . Now he underwent some check up. Can you please help us to know about his heart condition in future. Is he at any risk? Should any more tests be...

doctor1 MD

Hi. I am 40 years old man. I was diagnosed PSVT 10 years back. In 2006 when i Had attack of PSVt It was reverted with 6mg adenosine and i was suggested to take Calaptin 80mg thrice a week along with olmozest 20 mg. Every thing was normal till last month. now even after taking the medicines very regularly I am having attacks of tachycardia usually in the morning. the heart beat goes uo to 100 Plus and get back to norma after caarotid massage/ blowing of air with nose closed. Can u suggest me the reasons of having tachycarid even after taking calaptin 80 thrice aday and olmezest 20 mg.

Dr. Ravi Toteja